MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: not applicable as the lens was inserted and removed.If explanted; give date: not applicable as the lens was inserted and removed.(b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the haptic of the ar40e monofocal iol (intraocular lens) was found broken after implantation.As a result, the lens was removed and replaced during the same procedure.Reportedly, there was no patient injury.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes, returned to manufacturer on: 03/14/2019.Device returned to manufacturer? yes.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection under the microscope showed that one haptic was distorted.No issue was observed with the other haptic.Some particles and viscoelastic residue were also observed on the lens.The customer's reported complaint was verified.However, there is no evidence to suggest that the complaint sample was affected by the manufacturing process.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.The dfu states to examine the lens thoroughly to ensure particles have not become attached to it, and examine the lens optical surfaces for other defects.As a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8346851
Report Number2648035-2019-00200
Device Sequence Number1833365
Product Code HQL
UDI-Device Identifier05050474501911
UDI-Public(01)05050474501911(17)211011
Combination Product (Y/N)Y
Initial Reporter CountryCN
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2021
Device Model NumberAR40E
Device Catalogue NumberAR40E00090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/22/2019
Supplement Date Received by Manufacturer03/23/2019
10/25/2020
Initial Report FDA Received Date02/18/2019
Supplement Report FDA Received Date04/11/2019
11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005